Hypertensive patient has heart rate of 50 beats/min

hypertensive patient has heart rate of 50 beats/min and taking tablet atenolol 200 mg/day in divided doses. After anesthesia, heart rate further fell down to 40 beats/min. What will be the appropriate treatment to improve heart rate?

A) IV adrenaline

B) IV atropine

c) IV isoprenaline

D) IV dobutamine infusion

In this scenario, the patient’s heart rate has dropped significantly after anesthesia, likely due to the negative chronotropic effect of atenolol, a beta-blocker. Atenolol reduces heart rate by blocking beta-adrenergic receptors, leading to decreased sympathetic activity on the heart.

To improve the heart rate in this situation, the appropriate treatment would be to administer a medication that increases heart rate. Among the options provided:

A) IV adrenaline (epinephrine): While adrenaline can increase heart rate, it also has potent vasoconstrictive effects and may lead to hypertension, which could be harmful in a hypertensive patient.

B) IV atropine: Atropine is a muscarinic receptor antagonist that increases heart rate by blocking the parasympathetic (vagal) input to the heart. It is commonly used to treat bradycardia and is the most appropriate choice in this scenario.

C) IV isoprenaline (isoproterenol): Isoprenaline is a non-selective beta-adrenergic agonist that can increase heart rate and cardiac output. However, it may also cause significant vasodilation and worsen hypertension.

D) IV dobutamine infusion: Dobutamine is a beta-1 adrenergic agonist with positive inotropic effects (increases myocardial contractility) and mild chronotropic effects. While it can increase heart rate, its primary action is on contractility, and it may not be the most effective choice for treating bradycardia.

Therefore, the most appropriate treatment to improve heart rate in this hypertensive patient after anesthesia would be:

B) IV atropine